Kristy Bailey's research while affiliated with McMaster University and other places

Publications (3)

Article
Hydrofluoric acid (HF) causes a unique chemical burn. Much of the current treatment knowledge of HF burns is derived from case reports, small case series, animal studies and anecdotal evidence. The management can be challenging because clinical presentation and severity of these burns vary widely. Plastic surgeons managing burn patients must have a...
Article
Hydrofluoric acid (HF) causes a unique chemical burn. Much of the current treatment knowledge of HF burns is derived from case reports, small case series, animal studies and anecdotal evidence. The management can be challenging because clinical presentation and severity of these burns vary widely. Plastic surgeons managing burn patients must have a...
Article
Background: Acute generalized exanthematous pustulosis (AGEP) is a rare drug eruption presenting with an acute, extensive formation of nonfollicular sterile pustules on an erythematous and edematous base. Typically, the rash is accompanied by fever and leukocytosis, with spontaneous resolution in < 15 days. The incidence of AGEP is estimated at on...

Citations

... 4 It also causes corrosive burns similar to other acid burns with visible tissue destruction and necrosis. 5 The extent of local tissue damage and degree of systemic toxicity is determined by the concentration of the acid, exposure time, total body surface area of burns, and the time elapsed between exposure and decontamination,. 3 4 HFA penetrates the dermis and dissociates into hydrogen and fluoride ions, which are the two primary mechanisms through which it causes tissue damage and necrosis. ...
... Acids cause tissue coagulation and collagen shrinkage, however, the binding of the ocular proteins to acids, creates a buffering effect, resulting in the prevention of deeper penetration of the agent. Trifluoroacetic acid and hydrofluoric acid are exceptions since they cause deeper injury by hydrogen and fluoride ions they own [22][23][24]. ...
... Among the common therapeutics used during a SARS-CoV-2 infection with the probability of inducing AGEP, we can name hydroxychloroquine, which is the most notorious medication for inducing AGEP, favipiravir, azithromycin, NSAIDs, protease inhibitors such as lopinavir-ritonavir, anticoagulants, and glucocorticoids [11][12][13][14][15][16][17][18][19]. Our patient had received azithromycin, dexamethasone, naproxen, and remdesivir for SARS-CoV-2 infection. ...